What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Jul 31, 2:10 PM EST, 2 hours 10 minutes earlier.
Area forecast discussion, Jul 31, 2:10 PM EST, 2 hours 10 minutes before
Area Forecast Discussion
National Weather Service Jacksonville FL
310 PM EDT Wed Jul 31 2024
...New NEAR TERM, SHORT TERM, LONG TERM, MARINE...
.NEAR TERM...
Issued at 256 PM EDT Wed Jul 31 2024
For the latest NE FL and SE GA Daily Key Messages please visit:
https://www.weather.gov/media/jax/briefings/nws-jax-briefing.pdf
Northwest flow aloft still on track to allow for scattered to
numerous thunderstorms to develop across SE GA this afternoon and
push South and Southeast into NE FL during the late afternoon/evening
hours with strong gusty and potentially damaging winds in
isolated severe storms to 50-60 mph as the main impact. Storm
motion generally from the NW at 15-20 mph across SE GA and from
the NE at 10-15 mph across NE FL. Some of this activity will
interact with the East Coast sea breeze front which will remain
trapped near the Atlantic Coast along the I-95 corridor, where
some storms could briefly see rotation with any storm collisions
along this boundary. Despite the slightly faster storm motion
today with PWATs still around 2 inches, locally heavy rainfall
still possible and tropical downpours may still produce some
flooding concerns, especially in urban areas and locations that
have had recent heavy rainfall. Strong to isolated severe storms
tracking southward near the FL/GA border this evening will slowly
weaken as they push south of the I-10 corridor and into the rest
of NE FL after sunset with most activity ending by midnight.
Overnight lows in the middle 70s inland and upper 70s/near 80
along the Atlantic Coast/St. Johns River.
&&
.SHORT TERM...
(Thursday through Friday night)
Issued at 256 PM EDT Wed Jul 31 2024
Upper level high pressure over the Mississippi Valley/ARKLATEX
area today will start to shift a little bit further
south/southeastward on Thursday, which will nudge the generally
broad upper trough overhead further southeastward as well. Low
level flow will remain light, which will result in a fair
penetration of the sea breeze inland. The result of all of this
will be a focus area for convection primarily over interior
northeast FL towards HWY 301/I-75, as the flow aloft and storm
motion will have more of a north-south to even northeast-southwest
tendency. The troughing aloft will provide just a little bit of
wind shear around 10-20 knots, which could again result in some
strong to isolated severe activity as well. Temps again top out
mostly in the mid 90s, and combined with dew points in the mid to
upper 70s will have some areas flirting with heat advisory
criteria.
Friday, an upper trough near the Great Lakes starts to dig
southward through Friday Night, which will generally broaden high
pressure aloft as well as the diffuse weakening upper trough
overhead as a surface front starts to dip into the southeast
states. This could weaken the flow regime enough to allow slightly
stronger sea breeze activity, and therefore continue the trend of
diurnal convection focused from about HWY 301 to I-75 and interior
southeast GA. Similar highs and dew points across hte area
compared to Thursday once again keep heat indices approaching
advisory levels.
&&
.LONG TERM...
(Saturday through next Wednesday)
Issued at 256 PM EDT Wed Jul 31 2024
Flow will remain light to start the weekend as an upper trough
continues to try to dig southward towards the coastal southeast
US, becoming more strung out and diffuse as its energy decreases
near our area. This sets the stage for the continuing uncertainty
with respect to the behavior of a tropical wave being monitored by
the NHC, which remains at a 60% chance of development within the
next 7 days as the disturbance approaches the Bahamas and southern
Florida Peninsula. Guidance is certainly having a difficult time
in the broad and weak flow regime aloft, with several angles of
blocking-like flow in its way of northward progress this weekend
onward. At this time, anywhere from a "recurve" east of the
Florida coast out into the Atlantic to a more western track into
the Gulf of Mexico is a possible scenario. Regardless, progress
will continue to be monitored closely, and we urge all to stay
aware and tropical ready.
With regards to forecast conditions, needless to say that
confidence is low during much of the long term period. However,
trend of scattered to numerous showers and t'storms will likely be
the case, with very high moisture/PWAT available as well as plenty
of potential sea breeze factor. Temperatures average near climo
for the long term at this time, though could easily trend in
either direction over the coming days.
&&
.AVIATION...
(18Z TAFS)
Issued at 114 PM EDT Wed Jul 31 2024
A few showers are popping up along a moisture convergence axis
from GNV-SGJ which will likely include a few TSRAs by 20Z onward.
Otherwise rest of TAF sites are awaiting convection across SE GA
to develop and track towards the SE that will impact JAX/CRG/VQQ
and SSI with strong TSRA chances and MVFR conds, mainly in the
21-01Z time frame. Right now any confidence in timing is only low
to moderate until convection develops over SE GA and begins to
track towards the Atlantic Coast and TAF sites. For now timing for
end of convection is around 02Z with leftover mid/high clouds the
remainder of the TAF period. Some low probs for MVFR fog at VQQ
around sunrise Thursday morning.
&&
.MARINE...
Issued at 256 PM EDT Wed Jul 31 2024
Mainly south-southwesterly winds prevail through the week as ridging
from the Bermuda high builds back over the coastal waters. Flow
will tend to weaken through the end of the week and into the
weekend, which should continue to allow potent onshore wind
surges each afternoon into evening as the sea breeze shifts
inland. Mariners should continue to monitor the forecast for
potential tropical development over the Southwestern Atlantic near
the Bahamas later this week and into the weekend, uncertainty
remains high at this time.
Rip Currents: Moderate risk of rip currents continues for area beaches
Today. Risk lowers to low for the SE GA beaches on Thursday as
waves decrease and winds shift to become more southwesterly.
&&
.PRELIMINARY POINT TEMPS/POPS...
AMG 74 96 76 96 / 20 30 20 40
SSI 78 94 78 92 / 20 40 20 40
JAX 75 96 77 95 / 40 50 20 50
SGJ 76 94 76 93 / 30 50 20 40
GNV 73 93 74 92 / 30 70 20 70
OCF 74 94 75 93 / 30 70 20 70
&&
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...Heat Advisory until 6 PM EDT this evening for FLZ021-035-120-220.
GA...Heat Advisory until 6 PM EDT this evening for GAZ162-163.
AM...None.
&&
In the hours before
Local storm report, Jul 31, 3:22 PM EST, 58 minutes before
Preliminary Local Storm Report
National Weather Service Jacksonville FL
422 PM EDT Wed Jul 31 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0417 PM Tstm Wnd Gst 2 WSW Alma 31.53N 82.50W
07/31/2024 M41 MPH Bacon GA ASOS
ASOS station KAMG Alma.
&&
ACSpecial weather statement, Jul 31, 3:33 PM EST, 47 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
433 PM EDT Wed Jul 31 2024
GAZ134-149-151-250-312115-
Pierce GA-Bacon GA-Atkinson GA-Northern Ware GA-
433 PM EDT Wed Jul 31 2024
...STRONG THUNDERSTORMS WILL IMPACT WESTERN PIERCE...ATKINSON...
NORTHWESTERN WARE AND SOUTHERN BACON COUNTIES THROUGH 515 PM EDT...
At 433 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles north of Jamestown to 9 miles west of
Dixie Union to near Pearson to 6 miles east of Alapaha. Movement was
south at 30 mph.
HAZARD...Wind gusts up to 50 mph, excessive cloud-to-ground
lightning, and minor flooding due to heavy rainfall.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Excessive cloud-to-ground lightning is
occurring. Minor flooding due to heavy rainfall is
possible.
Locations impacted include...
Waycross, Blackshear, Pearson, Willacoochee, Jamestown, Pebble Hill,
Dixie Union, Millwood, Axson, and Bickley.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3141 8314 3140 8285 3136 8282 3137 8263
3147 8263 3147 8250 3142 8248 3142 8240
3144 8233 3149 8229 3122 8217 3120 8219
3122 8228 3119 8228 3115 8260 3115 8266
3118 8267 3119 8305 3128 8303
TIME...MOT...LOC 2033Z 342DEG 25KT 3141 8235 3133 8263 3137 8283 3141
8312
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
KBSpecial weather statement, Jul 31, 3:46 PM EST, 34 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
446 PM EDT Wed Jul 31 2024
GAZ136-153-312130-
Inland Glynn GA-Wayne GA-
446 PM EDT Wed Jul 31 2024
...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN GLYNN AND
SOUTHEASTERN WAYNE COUNTIES THROUGH 530 PM EDT...
At 445 PM EDT, Doppler radar was tracking a strong thunderstorm near
Gardi, moving southeast at 10 mph.
HAZARD...Wind gusts around 40 mph and excessive cloud-to-ground
lightning.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Excessive cloud-to-ground lightning is
occurring.
Locations impacted include...
Everett and Mount Pleasant.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3131 8163 3143 8183 3155 8170 3155 8169
3154 8168 3154 8167 3153 8167 3153 8165
3151 8166 3149 8164 3148 8162 3147 8161
3145 8163 3144 8161 3143 8161 3139 8157
3138 8155
TIME...MOT...LOC 2045Z 299DEG 10KT 3145 8173
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
KBSpecial weather statement, Jul 31, 3:59 PM EST, 21 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
459 PM EDT Wed Jul 31 2024
GAZ151-312145-
Pierce GA-
459 PM EDT Wed Jul 31 2024
...STRONG THUNDERSTORMS WILL IMPACT PIERCE COUNTY THROUGH 545 PM
EDT...
At 459 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Bristol to near Patterson to near
Blackshear. Movement was southeast at 15 mph.
HAZARD...Wind gusts around 40 mph, excessive cloud-to-ground
lightning, and minor flooding due to heavy rainfall.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Excessive cloud-to-ground lightning is
occurring. Minor flooding due to heavy rainfall is
possible.
Locations impacted include...
Blackshear, Patterson, Offerman, and Bristol.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3147 8216 3148 8209 3147 8206 3136 8204
3132 8201 3131 8199 3129 8200 3128 8201
3127 8211 3125 8214 3122 8215 3120 8219
3122 8223 3122 8227 3149 8230 3149 8227
3151 8227 3153 8223
TIME...MOT...LOC 2059Z 318DEG 13KT 3150 8223 3136 8223 3126 8227
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
KBLocal storm report, Jul 31, 4:04 PM EST, 16 minutes before
Preliminary Local Storm Report
National Weather Service Jacksonville FL
504 PM EDT Wed Jul 31 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0455 PM Tstm Wnd Gst 2 SSW Douglas 31.48N 82.87W
07/31/2024 M48 MPH Coffee GA AWOS
AWOS station KDQH Douglas Muni.
&&
ACLocal storm report, Jul 31, 4:05 PM EST, 15 minutes before
Preliminary Local Storm Report
National Weather Service Jacksonville FL
505 PM EDT Wed Jul 31 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0445 PM Tstm Wnd Gst 2 W Alma 31.54N 82.51W
07/31/2024 M40 MPH Bacon GA Mesonet
Mesonet station UGA41 Alma.
&&
AC